Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at May 7, 2000, 4:06 PM EDT for Delta County, Michigan. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2000, 4:06 PM EDT (20:06 UTC)
- Expired
- May 7, 2000, 4:40 PM EDT
- In force
- 34 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Delta County, MI
The radar
The Marquette radar (KMQT), 97 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 4:18 PM EDT | Hail 0.75 | Ford River, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMQT 072022 SVRMQT MIC041-072040- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 406 PM EDT SUN MAY 7 2000 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN AND EASTERN DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL 440 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF RAPID RIVER. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF BARK RIVER. THE STORMS WERE MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... SAINT JACQUES AT 420 PM EDT FORD RIVER AT 425 PM LARGE HAIL UP TO 1 INCH IN DIAM"ETER AND DAMAGING WINDS UP TO 60 MPH ARE LIKELY. IF YOU ARE IN THE WARNED AREA...SEEK SAFETY IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. ALTOE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 11:05 AM EDT, 5 hours 1 minute earlier.
Area forecast discussion, May 7, 11:05 AM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1105 AM EDT SUN MAY 7 2000 MAIN FCST CONCERN INCLUDE POTENTIAL FOR TSRA THIS AFTN AND TNGT AND AFTN TEMPS. A CDFNT STRETCHES WEST FM A SFC LOW SE OF JAMES BAY TO A WEAK LOW OVR NE CO. THE DYNAMICS WITH THIS WAS PULLING APART WITH THE MOST LIFT ENERGY NR THE LOWS. COND ARE DRIEST ALSO OVR FA. THUS AS XPCTD TSRA HAVE BEEN FIRING OVR NE LAKE SUPERIOR AND OVR SD JUST N OF A VORT MAX AND IN VCNTY OF MEAN 1000-500MB RH OF >90 PCT. MESO-ETA INITIALIZING WELL WITH THE WV IMAGERY AND LDS OF STRONGEST TSRA ACTIVITY. SFC DWPNTS ARE IN THE 60S S AND E OF FNT...AND REACHED INTO WI. OVR FA DWPNT ARE ARND 60 OVR SRN AND ERN COUNTIES OF UP...QUITE HI FOR THIS TIME OF YR. EVEN THOUGH THE MEAN 1000-500MB RH IS STILL IN THE 70-75PCT RANGE...CAPE VALUES OVR FA ATTM AS PER LATEST GOES INDEX ARE IN THE 700-900J/KG RANGE. JUST TO THE SW OVR WI...CAPE HAVE ALREAD RISEN INTO THE 1100-1700J/KG RANGE. MESO-ETA SEEMS TO BE HANDLING THIS WELL. MESO-ETA IS INCREASING THE CAPE TO 1000-1200J/KG OVR CWA ADJACENT TO LAKE MICHIGAN BY 18Z TDA...JUST OF THE N OF A WEAK SHRTWV XPCT TO MOV ACRS NRN LAKE MICHIGAN THIS AFTN...AND ALONG THE CDFNT WHICH IS XPCT TO STRETCH FM NE OF GRAND MARAIS MI TO IMT AT THAT TIME. THERE WILL ALSO BE MODERATE MLVL Q-VEC CNVRGNC OVR THE SAME AREA. XPCT LAKE BREEZE TO ALSO SET UP CONVERGENCE ZONE ACRS THE SAME AREA AND THERE SHOULD AN ABUNDANCE OF SFC HEATING TOO. COND QUIE FAVORABLE FOR TSRA DVLPMNT OVR CNTRL UP...MAINLY S AND E OF A IMT-MUNISING LINE. OVRNGT THE LOW OVR CNTRL PLAINS WILL MOV INTO SRN MN BY 06Z... DRAGGING THE W END OF THE CDFNT N AS A WRMFNT OVR THE FA. AS IT DOES AN ASSOC VORT MAX WILL SLIDE OVR FA TNGT...TRIGGERING ANOTHER ROUND OF TSRA ACRS ALL OF FA. .MQT...NONE. DLG THE NATIONAL WEATHER SERVICE IN MICHIGAN IS CONDUCTING A SURVEY TO LEARN MORE ABOUT HOW THE AREA FORECAST DISCUSSION (AFD) IS UTILIZED. PLEASE COMPLETE THIS SHORT SURVEY AT WWW.CRH.NOAA.GOV/MQT/FORECASTS/AFD_SURVEY.HTM (USE LOWER CASE) YOUR COMMENTS AND OPINIONS WILL HELP US PROVIDE A BETTER PRODUCT FOR YOU. IF YOU HAVE QUESTIONS OR DO NOT HAVE INTERNET ACCESS PLEASE CONTACT ED FENELON AT (906) 475-5782 EXT 766 FOR A PAPER COPY OF THE SURVEY. THANK YOU FOR YOUR PARTICIPATION!
In the hours before
Special weather statement, May 7, 12:05 PM EDT, 4 hours 1 minute before
MIZ001>007-009>014-081200- SEVERE WEATHER POTENTIAL STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1205 PM EDT SUN MAY 7 2000 ...SCATTERED THUNDERSTORMS THIS AFTERNOON...THEN POSSIBLE SEVERE THUNDERSTORMS LATE TONIGHT OVER WEST AND CENTRAL UPPER MICHIGAN... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN AND EASTERN UPPER MICHIGAN THIS AFTERNOON AS A WEAK COLD FRONT MOVES ACROSS THE AREA. UNSTABLE AIR WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER AN AREA SOUTH AND EAST OF IRON MOUNTAIN TO MUNISING LINE. THE STORMS SHOULD DEVELOP BY 2 PM IN THE MENOMINEE AND ESCANABA AREAS AND SPREAD EAST THROUGHOUT THE AFTERNOON. THESE STORMS WILL WEAKEN AND DISSIPATE OVERNIGHT. THERE IS A SLIGHT RISK THAT SOME SEVERE THUNDERSTORMS WILL DEVELOP LATE TONIGHT IN CENTRAL AND NORTHERN WISCONSIN AND MOVE ACROSS INTO THE COUNTIES ADJACENT TO WISCONSIN BORDER...THEN PROCEED ACROSS WESTERN UP EARLY MONDAY. AS ANOTHER LOW PRESSURE CENTER MOVES NORTHEAST IN WESTERN WISCONSIN LATE TONIGHT...IT WILL DRAG THE FRONT NORTH AGAIN. INSTABILITY AND ABUNDANT MOISTURE ASSOCIATED WITH THE THE FRONT WILL LIKELY TRIGGER THUNDERSTORMS OVER WESTERN UPPER MICHIGAN LATE TONIGHT. THE STORMS ARE EXPECTED TO SPREAD EAST TO US 141 BY 8AM EDT AND A FEW POSSIBLY WILL BECOME SEVERE. SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY AFTER 6 AM EDT MONDAY MORNING. INDIVIDUAL THUNDERSTORMS WILL MOVE EAST AT 30 MPH. THE MAIN THREAT LATE TONIGHT FROM THE STORMS OVER WESTERN UP WILL BE WIND GUSTS TO 60 MPH...DEADLY LIGHTNING AND BRIEF HEAVY DOWNPOURS. CONTINUE TO MONITOR NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER UPDATES. DLG
Special weather statement, May 7, 12:05 PM EDT, 4 hours 1 minute before
MIZ001>007-009>014-081200- SEVERE WEATHER POTENTIAL STATEMENT...CORRECTION FOR TYPE NATIONAL WEATHER SERVICE MARQUETTE MI 1205 PM EDT SUN MAY 7 2000 ...SCATTERED THUNDERSTORMS THIS AFTERNOON...THEN POSSIBLE SEVERE THUNDERSTORMS LATE TONIGHT OVER WEST AND CENTRAL UPPER MICHIGAN... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN AND EASTERN UPPER MICHIGAN THIS AFTERNOON AS A WEAK COLD FRONT MOVES ACROSS THE AREA. UNSTABLE AIR WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER AN AREA SOUTH AND EAST OF IRON MOUNTAIN TO MUNISING LINE. THE STORMS SHOULD DEVELOP BY 2 PM IN THE MENOMINEE AND ESCANABA AREAS AND SPREAD EAST THROUGHOUT THE AFTERNOON. THESE STORMS WILL WEAKEN AND DISSIPATE OVERNIGHT. THERE IS A SLIGHT RISK THAT SOME SEVERE THUNDERSTORMS WILL DEVELOP LATE TONIGHT IN CENTRAL AND NORTHERN WISCONSIN AND MOVE ACROSS INTO THE COUNTIES ADJACENT TO WISCONSIN BORDER...THEN PROCEED ACROSS WESTERN UP EARLY MONDAY. AS ANOTHER LOW PRESSURE CENTER MOVES NORTHEAST IN WESTERN WISCONSIN LATE TONIGHT...IT WILL DRAG THE FRONT NORTH AGAIN. INSTABILITY AND ABUNDANT MOISTURE ASSOCIATED WITH THE FRONT WILL LIKELY TRIGGER THUNDERSTORMS OVER WESTERN UPPER MICHIGAN LATE TONIGHT. THE STORMS ARE EXPECTED TO SPREAD EAST TO US 141 BY 8AM EDT AND A FEW POSSIBLY WILL BECOME SEVERE. SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY AFTER 6 AM EDT MONDAY MORNING. INDIVIDUAL THUNDERSTORMS WILL MOVE EAST AT 30 MPH. THE MAIN THREAT LATE TONIGHT FROM THE STORMS OVER WESTERN UP WILL BE WIND GUSTS TO 60 MPH...DEADLY LIGHTNING AND BRIEF HEAVY DOWNPOURS. CONTINUE TO MONITOR NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER UPDATES. DLG
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:33 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 57 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.